Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jun 11, 2017, 8:41 AM CDT. It took effect at Jun 11, 2017, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2017, 8:41 AM CDT (13:41 UTC)
- In effect from
- Jun 11, 2017, 10:00 AM CDT
- Expired
- Jun 11, 2017, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
646 WWUS84 KMAF 111341 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 841 AM CDT Sun Jun 11 2017 ...RED FLAG WARNING TODAY FOR HOT, WINDY AND DRY CONDITIONS IN THE GUADALUPE MOUNTAINS... .Critical fire weather conditions will occur in the Guadalupe Mountains from this morning until early this evening due to hot and dry conditions, with RHs dropping to 10 to 15%, combining with southwest winds of 20 to 30 mph. Winds should decrease this evening and alleviate critical conditions, except perhaps in isolated gaps and passes where winds may stay higher a little longer. NMZ114-TXZ258-120100- /O.NEW.KMAF.FW.W.0037.170611T1500Z-170612T0100Z/ Guadalupe Mountains- 741 AM MDT Sun Jun 11 2017 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR HOT, DRY AND WINDY CONDITIONS IN THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 30 mph. * HUMIDITY...10 to 15%. * TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 11, 6:24 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 11, 6:24 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 624 AM CDT Sun Jun 11 2017 .AVIATION... 12Z TAF issuance. No aviation concerns the next 24 hours, VFR conditions will prevail at all terminals. Gusts have subsided at all but FST and MAF early this morning. Still expected winds to increase at all terminals by mid day. Otherwise, low clouds can be seen racing NNW this morning, heading for FST and MAF. Confidence is fairly low that they will reach terminals but will continue to monitor and amend if needed. && .PREV DISCUSSION... /issued 357 AM CDT Sun Jun 11 2017/ DISCUSSION... Upper ridge over the area will continue hot weather for the region. A closed low over CA today will wobble east Monday before lifting NE Tuesday into Canada. The center of the ridge will shift west but remain over the region. Yesterday was a hot day with many area locations well above 100. Warm overnight lows over the east make for a quick jump to getting hot during the day... but western counties should be cooler. MRF started yesterday morning at a chilly 55 degrees and heated up to a toasty 98 degrees in the afternoon... a 43 degree diurnal range. Not expecting much day to day change with temperatures for most of the area remaining in the upper 90s to low 100s for the coming week. Could see temperatures at or above 105 degrees along Pecos and Rio Grande valleys. Plan on going over guidance today and closer to persistence. Increased wind speeds in the Guadalupes today as speeds should increase with SW flow ahead of approaching upper low. Currently have dewpts into the 60s across much of the area overnight but these will dry out across the west during the day. Near critical fire wx conditions will be possible across Guadalupe Mtns and portions of SE NM today and tomorrow. There was a few showers and a lone storm yesterday in the Eastern Jeff Davis/Western Pecos county area. Could see that again today and Monday with intense heating... decent low level moisture... and mountains combining. Otherwise will be some low pops in the extended. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 99 72 98 73 / 10 0 10 0 Carlsbad 104 67 102 67 / 0 0 0 0 Dryden 99 74 99 74 / 10 10 0 0 Fort Stockton 104 72 101 71 / 10 10 10 20 Guadalupe Pass 96 68 95 68 / 0 0 0 0 Hobbs 100 66 99 68 / 0 0 0 0 Marfa 98 58 96 59 / 10 10 10 20 Midland Intl Airport 101 73 100 73 / 10 0 10 0 Odessa 101 73 100 73 / 10 0 10 0 Wink 104 70 103 72 / 10 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27/72
Hazardous weather outlook, Jun 11, 3:50 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 350 AM CDT Sun Jun 11 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 350 AM CDT Sun Jun 11 2017 /250 AM MDT Sun Jun 11 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Elevated or near critical fire weather conditions are possible for a few hours this afternoon across portions of the Guadalupe Mountains and southeast New Mexico. A Fire Danger Statement is in effect for these areas today. Otherwise, no other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Elevated or near critical fire weather conditions possible for a few hours again Monday afternoon across portions of the Guadalupe Mountains and southeast New Mexico. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Jun 11, 7:24 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
724 AM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST 2 SW TATUM 33.23N 103.34W
06/08/2017 M61 MPH Lea NM MESONET
&&
MATT.SALERNOThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:02 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
| Jun 11, 6:41 PM CDT | Special Weather Statement | MAF | Pecos | 49 min |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.